Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 4, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 6, 2006, 5:02 PM MDT for El Paso County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2006, 5:02 PM MDT (23:02 UTC)
- Expired
- Jul 6, 2006, 7:00 PM MDT
- In force
- 118 min
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 29 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.0 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -144 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 062309 FFWEPZ TXC141-070100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 502 PM MDT THU JUL 6 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL EL PASO COUNTY IN TEXAS THIS INCLUDES THE CITIES OF...FORT BLISS...EL PASO...INCLUDING DOWN TOWN EL PASO. * UNTIL 700 PM MDT * AT 453 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER EAST CENTRAL EL PASO. . EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF ARROYOS AND LOW LYING AREAS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3177 10649 3161 10629 3191 10628 3190 10648 $$ BIRD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:21 PM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 6, 3:21 PM MDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 321 PM MDT THU JUL 6 2006 .SYNOPSIS... ABUNDANT MOISTURE CONTINUED TO LAY ACROSS THE REGION TODAY AND WILL CONTINUE TO LEAD TO THUNDERSTORMS WITH HEAVY RAIN...BOTH THIS EVENING AND ON FRIDAY. WE WILL BEGIN TO SEE A SLOW DRYING TREND FOR THE WEEKEND INTO NEXT WEEK. BUT THE CHANCE FOR RAIN WILL CONTINUE THROUGH THE MIDDLE PART OF NEXT WEEK. TEMPERATURES WILL REMAIN BELOW NORMAL THROUGH THE WEEKEND WITH TEMPERATURES CREEPING BACK TOWARD NORMAL DURING NEXT WEEK. && .DISCUSSION... THE MOISTURE CONTINUES TO MOVE INTO THE REGION. AN UPPER HIGH TO OUR EAST AND AN UPPER LOW TO OUR SOUTWEST CONTINUE TO PULL MOISTURE INTO THE SOUTHWEST. IN ADDITION A WEAK STATIONARY FRONT JUST EAST OF EL PASO MAY BE ENHANCING THIS AFTERNOONS CONVECTION EAST OF THE RIO GRANDE. WEST OF THE RIO GRANDE HAS BEEN CLOUD MOST OF THE DAY SO IT WILL TAKE SOME QUICK CLEARING FOR THEM TO GET MUCH OF ANYTHING THIS EVENING. THE FORECAST FOR TOMORROW IS FOR ESSENTIALLY THE SAME...WITH A LITTLE MORE EMPHASIS OUT WEST. THE MODELS ARE SHOWING THAT THE UPPER HIGH WILL DRIFT A LITTLE WEST AND THAT WILL HELP PUSH THE MOISTURE PLUME A LITTLE WEST AS WELL. SO IVE BUMPED THE POPS OUT WEST UP A NOTCH FOR SUNDAY. THE MODELS DISAGREE A LITTLE ON WHERE THE UPPER HIGH WILL MIANDER DURING THE COMING WEEK. A LITTLE WEST AND WE WILL SEE OUR POPS DROP A LITTLE EAST AND WE WILL SEE OUR POPS INCREASE. FOR NOW ILL TAKE THE MIDDLE OF THE ROAD AND SLOWLY TREND THE POPS DOWN INTO THE ISOLATED CATEGORY AS WE MOVE THROUGH THE WEEK. TEMPERATURES WILL BE A LITTLE BELOW NORMAL WITH THE CLOUDS AND RAINFALL...BUT AS WE MOVE THROUGH THE COMING WEEK WE WILL SEE OUR HIGHS SLOWLY TREND TOWARD SEASONAL NORMALS. && .AVIATION... SCATTERED AREAS OF MVFR CEILINGS AND VISIBILITIES...LOWERING TO IFR IN A FEW LOCATIONS...IN SHOWERS AND THUNDERSTORMS THROUGH FRIDAY EVENING. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 69 90 70 92 70 / 50 40 40 30 30 SIERRA BLANCA TX 63 86 64 91 63 / 40 30 40 30 30 LAS CRUCES 66 89 67 92 67 / 50 40 40 30 30 ALAMOGORDO 64 89 66 92 65 / 50 40 40 30 30 CLOUDCROFT 45 65 47 67 46 / 50 50 50 40 40 TRUTH OR CONSEQUENCES 65 88 67 91 66 / 50 40 40 40 40 SILVER CITY 59 80 60 82 61 / 50 40 40 40 40 DEMING 65 89 67 91 66 / 50 40 40 40 40 LORDSBURG 65 90 67 90 66 / 50 40 40 40 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... 15
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:29 PM MDT | Flash Flood Warning | EPZ | Hudspeth | 91 min |
| Jul 6, 2:11 PM MDT | Flash Flood Warning | EPZ | El Paso | 94 min |
| Jul 6, 3:15 PM MDT | Flash Flood Warning | EPZ | El Paso | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.